MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) TACTILE AWL; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) TACTILE AWL; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9730820
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been received by the manufacturer for evaluation.Part not returned for analysis.
 
Event or Problem Description
A site representative reported that, while in a spinal fusion, the awl became bent went attempting to hammer down for pedicle access on the final screw placement.No additional information was provided.There was no reported delay to the procedure due to this issue.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
Since the issue was discovered during the last pedicle access, that instrument or replacement was not needed anymore to complete procedure.The instrument was replaced for the site.
 
Additional Manufacturer Narrative
Correction: lot number and device manufacture date updated to proper value.The awl was returned to the manufacturer for evaluation.Testing found that the tip is bent.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.

Brand Name
TACTILE AWL
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6607605
Report Number1723170-2017-02313
Device Sequence Number838535
Product Code OLO
UDI-Device Identifier00721902984433
UDI-Public00721902984433
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9730820
Device Lot Number160518
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by ManufacturerNot provided
01/16/2018
Initial Report FDA Received Date06/02/2017
Supplement Report FDA Received Date06/28/2017
02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight85